MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27GA 1-1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27GA 1-1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 301629
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description: it was reported by the customer that the needle started leaking part way up the hub.Verbatim: rcc received a complaint via email.Material: 301629.Batch#: 2175224.We were using bd precisionglide needle 27g x 1 1.5, the needle started leaking part way up the hub.Additional information the date of the event was 5/21/25, unable to provide physical sample as it was used on a patient and a dirty needle.Will send picture of needle and where it was leaking from circled in black (included in this email).No adverse effects noted.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4).Follow up mdr for correction annex code updated to a041001.Date received by manufacturer: 06/09/2025.Device evaluation: it was reported that the needle began leaking near the upper portion of the hub.As the physical sample was not returned, a comprehensive evaluation could not be conducted.To support the investigation, a single photograph was provided for review by our quality team.The image depicts a needle assembly with the plastic shield removed from its packaging blister.A dark-colored circular mark is visible from the center to the upper area of the needle hub.No additional information could be discerned from the photograph.A review of the device history record (dhr) was completed for material number 301629, lot 2175224.The review found no quality issues during the production of this lot that could be linked to the reported condition.Additionally, there were no related quality notifications.All manufacturing processes and final inspections were performed in accordance with specification requirements.To date, no similar incidents have been reported for this lot.Based on the investigation and the limited photographic evidence, the reported issue could not be confirmed.Without the return of the physical sample, it is not possible to determine a probable root cause.
 
Event or Problem Description
No additional information.

Brand Name
NEEDLE 27GA 1-1/2IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22122488
Report Number1911916-2025-00388
Device Sequence Number19860931
Product Code FMI
UDI-Device Identifier30382903016298
UDI-Public(01)30382903016298(11)220624(17)271031(10)2175224
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301629
Device Lot Number2175224
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown